Alert archive / Florida / Areal Flood Warnings in 2017

Areal Flood Warning 2, NWS Melbourne, FL

September 10, 2017Indian River County, Saint Lucie County, Florida

NWS Melbourne, FL issued this areal flood warning at Sep 10, 2017, 5:14 AM EDT for Indian River County, Saint Lucie County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 10, 2017, 5:14 AM EDT (09:14 UTC)
Expired
Sep 10, 2017, 8:00 AM EDT
In force
3 hr
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Flood severity
None

Counties Indian River County, FL, Saint Lucie County, FL

The radar

The Melbourne radar (KMLB), 71 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 9.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2017-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2017-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1179 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

373 
WGUS42 KMLB 100914
FLWMLB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Melbourne FL
514 AM EDT SUN SEP 10 2017

FLC061-111-101200-
/O.NEW.KMLB.FA.W.0002.170910T0914Z-170910T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
St. Lucie FL-Indian River FL-
514 AM EDT SUN SEP 10 2017

The National Weather Service in Melbourne has issued a

* Flood Warning for...
  Northern St. Lucie County in east central Florida...
  Southeastern Indian River County in east central Florida...

* Until 800 AM EDT

* At 504 AM EDT, Doppler radar and automated rain gauges indicate 
  that heavy rain that has fallen over northern St. Lucie County is 
  lifting into southern portions of Indian River County. Automated 
  rain gauge reports indicate up to 9 to 11 inches of rain have 
  fallen in the Fort Pierce area, and local law enforcement and 
  public reports have indicated numerous impassable roads and water 
  entering into houses. Light to moderate rainfall will continue for 
  the Fort Pierce area through early this morning, which will 
  continue to aggravate ongoing flooding issues.  However, 
  additional significant rises in rainfall amounts are not expected. 
  

* Some locations that will experience flooding include...
  Fort Pierce, Vero Beach, and Vero Beach South.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 2740 8068 2772 8068 2760 8031 2733 8021

$$

Weitlich

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this areal flood warning went out at Sep 10, 5:05 AM EDT, 9 minutes earlier.

Area forecast discussion, Sep 10, 5:05 AM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
505 AM EDT Sun Sep 10 2017

...Major Hurricane Irma Set to Move Through the Florida Keys...

.DISCUSSION...

Today-Tonight...Major Hurricane Irma continues its
forward motion to the northwest this morning just south of the
Florida Keys. Inland propagating rainbands, including a few
embedded rumbles of thunder, have already reached north through
all of east central Florida. The most intense rainfall thus far
has occurred along a convergent band of showers from just west of
Fort Pierce southeast toward Port St. Lucie. A couple of mesonet
sites support 3-hourly rainfall amounts of 6-8 inches, with over
10 inches reported south of Fort Pierce, coincidentally leading to
localized flash flooding. Additional rainfall amounts of 6-10
inches with isolated totals near 16 inches will be likely as Irma
continues to track north/northwest, bringing storm total rainfall
to 8-15 inches with isolated amounts near 20 inches.

The threat for tornadoes will also continue through tonight given
the amount of rotation in place on the eastern flank of Irma's
circulation. Storm-relative helicity values approaching 400-500
m2/s2 in the 0-1 km layer will continue to propagate north of Lake
Okeechobee and the Treasure Coast. Gradient winds will still support
tropical storm conditions for all of east central Florida, with
gusts to near hurricane force still very likely, especially
across Lake County. No matter how far east or west the center of
Irma's circulation tracks, damaging winds will still be a
possibility for all. Additionally, storm surge may reach up to 3
feet above ground level along the coast.

Monday-Tuesday Night...The eye of Irma should reach northern Florida
Monday morning as rain bands lift north and drier/subsiding air
gradually filter into east central Florida. Breezy south/southwest
winds will continue through the day, before diminishing by Tuesday
morning as the pressure gradient weakens. A stray shower or
thunderstorm will be possible Tuesday, but most locations will
remain rain-free given the continuation of relatively drier air
across the peninsula.

Wednesday-Sunday...Moisture return will take shape by midweek,
ramping thunderstorm chances back up through Thursday. Slightly
greater coverage can be expected along the Atlantic coast with
surface winds out of the southwest. The ridge axis will shift north
Friday into the weekend as Jose drifts north. Plenty of moisture
will be in place to spark isolated to scattered storms, before some
drier air filters south by late weekend into early next week with
Jose departing off to the north.

&&

.AVIATION...
Deteriorating conditions expected through the next 24 hours as
Irma closes in on Florida. Multiple TEMPO groups through the
forecast with onshore-moving showers from the Atlantic. On and off
showers will continue this morning with steadier rain settling in
this afternoon and evening. MVFR conditions will deteriorate
toward IFR criteria by this evening, especially for terminals
across the Treasure Coast. Winds will continue to increase
through the day as the eye of Irma moves across the western half
of Florida.

&&

.MARINE...

Today-Tonight...Hurricane Warnings remain in effect for the
coastal waters of east Central Florida as Major Hurricane Irma
churns through the Florida Keys and into the southwestern portion
of the peninsula. East to southeast winds will increase to 35-45
knots through the day as wave heights build to 15-25 feet. Winds
will gradually diminish from south to north by later tonight as
seas also slowly subside. Nonetheless, dangerous conditions will
continue through the night with wave heights remaining in the
10-15 foot range by Monday morning.

Monday-Wednesday...Gusty south/southwest winds will diminish in
the wake of Irma through the day on Monday as seas further
subside through midweek.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  82  77  86  73 / 100 100  80  20
MCO  79  75  84  73 / 100 100  70  20
MLB  86  79  89  74 / 100 100  70  20
VRB  85  79  90  74 / 100 100  60  20
LEE  80  76  83  73 / 100 100  90  20
SFB  80  77  85  73 / 100 100  70  20
ORL  80  76  84  73 / 100 100  70  20
FPR  86  79  90  74 / 100 100  50  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Monday evening for Coastal Volusia County-
     Indian River-Inland Volusia County-Martin-Northern Brevard
     County-Northern Lake County-Okeechobee-Orange-Osceola-
     Seminole-Southern Brevard County-Southern Lake County-St.
     Lucie.

     Tornado Watch until noon EDT today for Indian River-Martin-
     Northern Brevard County-Okeechobee-Osceola-Southern Brevard
     County-St. Lucie.

     Hurricane Warning for Coastal Volusia County-Indian River-Inland
     Volusia County-Martin-Northern Brevard County-Northern Lake
     County-Okeechobee-Orange-Osceola-Seminole-Southern Brevard
     County-Southern Lake County-St. Lucie.

AM...Tornado Watch until noon EDT today for Sebastian Inlet to
     Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 20-
     60 nm-Volusia-Brevard County Line to Sebastian Inlet 0-20
     nm-Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.

     Hurricane Warning for Flagler Beach to Volusia-Brevard County
     Line 0-20 nm-Flagler Beach to Volusia-Brevard County Line
     20-60 nm-Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian
     Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard County Line
     to Sebastian Inlet 0-20 nm-Volusia-Brevard County Line to
     Sebastian Inlet 20-60 nm.

&&

Guseman/Cristaldi/Lascody/Weitlich/Sharp/Smith

In the hours before

Local storm report, Sep 10, 2:45 AM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
245 AM EDT SUN SEP 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     HEAVY RAIN       2 SSW FORT PIERCE       27.41N 80.33W
09/10/2017  M7.96 INCH       ST. LUCIE          FL   MESONET

            WEATHER UNDERGROUND SITE REPORTS A 3 HOUR RAINFALL TOTAL
            OF 7.96 INCHES. A NEARBY SITE REPORTS 6.84 INCHES.

&&

JRS
Local storm report, Sep 10, 3:21 AM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
321 AM EDT SUN SEP 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     FLASH FLOOD      2 SSW FORT PIERCE       27.42N 80.33W
09/10/2017                   ST. LUCIE          FL   LAW ENFORCEMENT

            REPORTS OF FLOODING IN A HOME ON EL RANCHO DR IN FORT
            PIERCE

&&

JRS
Local storm report, Sep 10, 3:24 AM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
324 AM EDT SUN SEP 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     FLOOD            WSW FORT PIERCE         27.44N 80.32W
09/10/2017                   ST. LUCIE          FL   LAW ENFORCEMENT

            ...UPDATED...A 1 MILE STRETCH OF US 1 FROM ORANGE AVE TO
            VIRGINIA AVE IS IMPASSABLE DUE TO FLOODING

&&

JRS
Local storm report, Sep 10, 3:59 AM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
359 AM EDT SUN SEP 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 AM     HEAVY RAIN       2 SSW FORT PIERCE       27.41N 80.33W
09/10/2017  M7.96 INCH       ST. LUCIE          FL   MESONET

            ...UPDATED...WEATHER UNDERGROUND SITE REPORTS A 4 HOUR
            RAINFALL TOTAL OF 10.46 INCHES. A NEARBY SITE REPORTS
            8.85 INCHES.

&&

JRS
Local storm report, Sep 10, 4:32 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
432 AM EDT SUN SEP 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     FLASH FLOOD      2 WSW FORT PIERCE       27.42N 80.35W
09/10/2017                   ST. LUCIE          FL   PUBLIC

            PHOTO AND REPORT RELAYED VIA SOCIAL MEDIA OF WATER INSIDE
            A HOME NEAR 25TH ST AND VIRGINIA AVE

&&

JRS
Local storm report, Sep 10, 5:08 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
508 AM EDT SUN SEP 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 AM     FLASH FLOOD      2 SSW FORT PIERCE       27.41N 80.33W
09/10/2017                   ST. LUCIE          FL   BROADCAST MEDIA

            PHOTO RELAYED VIA SOCIAL MEDIA OF HOME AND PARKED CARS
            FLOODED

&&

JRS

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 9:34 PM EDTTornado WarningMLBSaint Lucie26 min
Sep 9, 9:59 PM EDTTornado WarningMLBSaint Lucie16 min
Sep 10, 1:54 AM EDTAreal Flood WarningMLBSaint Lucie111 min
Sep 10, 3:24 AM EDTFlash Flood WarningMLBSaint Lucie111 min
Sep 10, 3:49 AM EDTTornado WarningMLBIndian River, Saint Lucie16 min
Sep 10, 5:14 AM EDTTornado WarningMLBBrevard31 min
Sep 10, 5:53 AM EDTTornado WarningMLBBrevard22 min
Sep 10, 8:05 AM EDTAreal Flood WarningMLBSaint Lucie3 hr
Sep 10, 8:18 AM EDTSpecial Marine WarningMLB42 min
Sep 10, 8:35 AM EDTSpecial Marine WarningMLB55 min
Sep 10, 9:19 AM EDTTornado WarningMLBBrevard26 min
Sep 10, 9:42 AM EDTAreal Flood WarningMLBIndian River3 hr
Sep 10, 10:28 AM EDTTornado WarningMLBOsceola32 min
Sep 10, 11:01 AM EDTTornado WarningMLBBrevard29 min
Sep 10, 11:12 AM EDTTornado WarningMLBBrevard48 min
Sep 10, 11:21 AM EDTTornado WarningMLBSaint Lucie24 min
Sep 10, 11:40 AM EDTTornado WarningMLBOkeechobee35 min
Sep 10, 11:48 AM EDTTornado WarningMLBSaint Lucie27 min
Sep 10, 11:58 AM EDTTornado WarningMLBBrevard, Indian River30 min
Sep 10, 12:09 PM EDTAreal Flood WarningMLBBrevard, Indian River, Okeechobee, Osceola, Saint Lucie3 hr
Sep 10, 12:13 PM EDTTornado WarningMLBOsceola32 min
Sep 10, 12:41 PM EDTTornado WarningMLBMartin, Saint Lucie34 min
Sep 10, 1:27 PM EDTTornado WarningMLBBrevard, Indian River33 min
Sep 10, 1:42 PM EDTTornado WarningMLBMartin, Saint Lucie33 min
Sep 10, 1:53 PM EDTTornado WarningMLBBrevard, Indian River20 min
Sep 10, 2:37 PM EDTTornado WarningMLBBrevard38 min
Sep 10, 2:39 PM EDTTornado WarningMLBSaint Lucie51 min
Sep 10, 3:12 PM EDTTornado WarningMLBIndian River, Saint Lucie33 min
Sep 10, 3:15 PM EDTTornado WarningMLBBrevard30 min
Sep 10, 3:16 PM EDTRiver Flood WarningMLBOsceola12 days
Sep 10, 3:22 PM EDTTornado WarningMLBMartin, Saint Lucie23 min
Sep 10, 3:56 PM EDTAreal Flood WarningMLBBrevard, Indian River, Saint Lucie109 min
Sep 10, 4:09 PM EDTTornado WarningMLBBrevard66 min
Sep 10, 4:14 PM EDTTornado WarningMLBIndian River31 min
Sep 10, 4:28 PM EDTTornado WarningMLBMartin, Saint Lucie47 min
Sep 10, 4:31 PM EDTRiver Flood WarningMLBSeminole38 hr
Sep 10, 4:38 PM EDTTornado WarningMLBBrevard, Indian River22 min
Sep 10, 4:42 PM EDTTornado WarningMLBBrevard, Seminole33 min
Sep 10, 4:44 PM EDTTornado WarningMLBBrevard, Seminole, Volusia16 min
Sep 10, 4:59 PM EDTTornado WarningMLBBrevard, Indian River31 min
Sep 10, 5:10 PM EDTTornado WarningMLBOsceola35 min
Sep 10, 5:12 PM EDTTornado WarningMLBBrevard, Seminole, Volusia63 min
Sep 10, 5:31 PM EDTTornado WarningMLBIndian River, Saint Lucie29 min
Sep 10, 5:43 PM EDTTornado WarningMLBSeminole, Volusia32 min
Sep 10, 5:45 PM EDTTornado WarningMLBVolusia30 min
Sep 10, 5:52 PM EDTTornado WarningMLBBrevard53 min
Sep 10, 5:58 PM EDTAreal Flood WarningMLBBrevard, Indian River, Lake, Martin, Okeechobee, Orange and 4 more12 hr
Sep 10, 6:15 PM EDTTornado WarningMLBLake, Seminole, Volusia30 min
Sep 10, 6:34 PM EDTTornado WarningMLBOrange, Seminole26 min
Sep 10, 6:39 PM EDTTornado WarningMLBOrange36 min
Sep 10, 6:58 PM EDTTornado WarningMLBBrevard, Volusia32 min
Sep 10, 7:25 PM EDTTornado WarningMLBLake35 min
Sep 10, 7:48 PM EDTFlash Flood WarningMLBBrevard, Indian River, Osceola2 hr

Nearby

Areal Flood Warnings in Florida, 2017Every areal flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.